Alert archive / North Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jan 9, 2024, 5:59 PM EST for New Hanover County, Pender County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 5:59 PM EST (22:59 UTC)
- Expired
- Jan 9, 2024, 6:30 PM EST
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 6:11 PM EST | TSTM WND GST 60 | 2 N Hampstead, NC | Wind gust to 60mph estimated in the Castle Bay Golf Course community. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WUUS52 KILM 092259
SVRILM
NCC129-141-092330-
/O.NEW.KILM.SV.W.0013.240109T2259Z-240109T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
559 PM EST Tue Jan 9 2024
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern New Hanover County in southeastern North Carolina...
Eastern Pender County in southeastern North Carolina...
* Until 630 PM EST.
* At 559 PM EST, a severe thunderstorm was located over Johnny Mercer
Pier, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
* Locations impacted include...
Wilmington, Wrightsville Beach, Surf City, North Masonboro Island,
Figure Eight Island, Hampstead, Topsail Beach, Topsail, Bayshore,
Scotts Hill, Ogden, Porters Neck, Landfall, Woodside, Edgecomb, and
Seagate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM EST for southeastern
North Carolina.
&&
LAT...LON 3428 7774 3416 7783 3434 7782 3468 7766
3448 7758 3444 7752
TIME...MOT...LOC 2259Z 203DEG 55KT 3419 7777
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
212 follow-up statements
608
WWUS52 KILM 092317
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
617 PM EST Tue Jan 9 2024
NCC129-092326-
/O.CAN.KILM.SV.W.0013.000000T0000Z-240109T2330Z/
New Hanover NC-
617 PM EST Tue Jan 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW HANOVER
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EST for southeastern
North Carolina.
LAT...LON 3440 7758 3429 7773 3433 7778 3463 7764
3448 7758 3444 7752
TIME...MOT...LOC 2316Z 203DEG 55KT 3444 7764
$$
NCC141-092330-
/O.CON.KILM.SV.W.0013.000000T0000Z-240109T2330Z/
Pender NC-
617 PM EST Tue Jan 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EST
FOR SOUTHEASTERN PENDER COUNTY...
At 616 PM EST, a severe thunderstorm was located over Woodside, or
near Surf City, moving northeast at 65 mph. A Tornado Warning is in
effect for eastern Pender County.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
Locations impacted include...
Surf City, Hampstead, Topsail Beach, Topsail, Scotts Hill, Woodside,
and Edgecomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for southeastern
North Carolina.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 7758 3429 7773 3433 7778 3463 7764
3448 7758 3444 7752
TIME...MOT...LOC 2316Z 203DEG 55KT 3444 7764
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
21898
WWUS52 KILM 092326
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
626 PM EST Tue Jan 9 2024
NCC141-092336-
/O.EXP.KILM.SV.W.0013.000000T0000Z-240109T2330Z/
Pender NC-
626 PM EST Tue Jan 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PENDER COUNTY
WILL EXPIRE AT 630 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM EST for southeastern
North Carolina.
LAT...LON 3440 7758 3429 7773 3433 7778 3463 7764
3448 7758 3444 7752
TIME...MOT...LOC 2326Z 203DEG 55KT 3457 7757
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:04 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 9, 4:04 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
404 PM EST Tue Jan 9 2024
.SYNOPSIS...
A strong storm system will move offshore later tonight. High
pressure will build in through early Friday followed by another
significant storm system for the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Event is unfolding as expected. Massive negatively tilted trough
aloft continues to push through, aided by the upper low that is
slowly moving into the Great Lakes region. Cold front is now heading
into the Pee Dee region as of this typing (just after 3 PM EST).
Main QLCS to the west is also fast approaching, but has started to
break apart, which is quite common in events like these. This does
NOT change the threat though. Do not let down your guard.
Another relatively new development are the storms offshore that are
now coming onshore. They have found the significant shear and
helicity, and a gradient of SBCAPE is building in. These are where
the intense supercells are spawning, and this is where the main
focus will be over the next few hours at least. Coastal communities
especially DO NOT need to let their guard down. Make sure you can
receive these warnings. Find your safe space immediately when a
Tornado Warning is issued. Lowest interior room is best, such as a
downstairs bathroom or closet. Stay away from windows. Bring some
couch cushions with you to give you some extra protection. Wear
close toed shoes to protect your feet from debris.
Main QLCS should be pushing offshore by 9-10 PM this evening. Winds
will remain elevated overnight, and the Wind Advisory for inland
areas has been extended until 6 AM EST Wednesday morning. Lows
tonight in the upper 30s to low 40s.
Wednesday will gradually clear, but remain blustery all day. Back to
sunshine, highs in the low 50s, and gusts up to 30 mph, especially
in the earlier portion of the day.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Generally expect a westerly flow at the mid levels through the
period until late when a trough drops into the mid Mississippi
Valley. This system appears somewhat similar to the current one
although the moisture fields are not as impressive. The wind
fields are quite impressive however and SPC has the area
mentioned in the extended outlook. Overall there was little
change to the pops for Friday into Saturday which range from
chance to categorical. Temperatures will be seasonal early on
warming up considerably ahead of the system Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Confidence is a bit lower than usual for the extended
period as there could be a broad baroclinic zone setting up just
offshore. The ECMWF however presents a more progressive system. Pops
remain in the forecast for early Monday through late Tuesday but
will probably need to be fine tuned in time. Temperatures are
seasonable early on but may take a dive in the wake of the system.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Mostly MVFR ceilings and stout ESE winds to open the 18Z TAF
period. Consistent winds at 25-30 kts with gusts up to 45-49 kts
have been recorded across the board, and gusts up to 60 kts are
possible at times, particularly with strong storms. LLWS is the
strongest it has been at quite some time, to the tune of
020/18065KT or there about. MVFR to IFR ceilings continue
through much of this evening as the squall line moves through.
Flight categories very gradually improve during the late evening
and overnight hours in a west-to-east fashion. VFR takes over
through the rest of the period. Wind shear will continue, but at
slower speeds.
Extended Outlook...VFR through the remainder of the workweek.
The next strong low pressure system will affect the region late
Friday night through Saturday with flight restrictions
expected.
&&
.MARINE...
Through Wednesday...
Storm Warning conditions to persist until the
line of storms moves well offshore of the coastal waters tonight.
Storm conditions will drop back to Gale conditions for the remainder
of the overnight. Short period seas at 10-16ft ongoing through
tonight, with a few 18-20ft waves out there 20nm from shore. Gale-
force winds early Wednesday will be quickly weakening during the
day, with winds dropping below 25 kt before sundown. Seas in turn
will also be improving throughout the day, starting at 7-12 ft
Wednesday morning and lowering to 5-7 ft by evening hours, with
dominant period of 10 sec from the south.
Wednesday Night through Sunday...
The current small craft advisory should be all but gone at
the beginning of the period (Wednesday evening) with a westerly flow
of 15-20 knots in place. Speeds decrease further into Thursday
basically going light and variable. By Friday and into the weekend
yet another dynamic system affects the area with headlines almost a
given. Significant seas will drop to 2-3 feet by later Thursday into
early Friday ramping up quickly with the next storm system for the
weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory until 6 AM EST Wednesday for SCZ017-023-024-032-
033-039-055-058-059.
High Wind Warning until 10 PM EST this evening for SCZ054-056.
High Surf Advisory until 7 AM EST Wednesday for SCZ054-056.
NC...Wind Advisory until 6 AM EST Wednesday for NCZ087-096-099-105-
107-109.
High Wind Warning until 10 PM EST this evening for NCZ106-108-
110.
High Surf Advisory until 7 AM EST Wednesday for NCZ106-108-110.
Coastal Flood Advisory until 11 PM EST this evening for NCZ107.
MARINE...Storm Warning until midnight EST tonight for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM/DCH
NEAR TERM...IGB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...IGB
MARINE...SHK/IGBHazardous weather outlook, Jan 9, 2:16 PM EST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 216 PM EST Tue Jan 9 2024 AMZ250-252-101930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 216 PM EST Tue Jan 9 2024 ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions to persist later tonight into Wednesday followed by downgrade to Small Craft Advisory conditions later Wednesday into early Thursday. A line of strong to severe thunderstorms (that may contain very little lightning) will move off the mainland late this afternoon and evening. They will have the potential to spawn isolated waterspouts. Late Friday into Saturday: Strong low pressure will affect the area with SCA conditions, along with the possibility of Gales. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. AMZ254-256-101930- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 216 PM EST Tue Jan 9 2024 ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions to persist later tonight into Wed followed by downgrade to Small Craft Advisory conditions later Wed into early Thu. A line of strong to severe thunderstorms (that may contain very little lightning) will move off the mainland late this afternoon and evening. They will have the potential to spawn isolated waterspouts. Late Friday into Saturday: Strong low pressure will affect the area with SCA conditions, along with the possibility of Gales. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-110-101930- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 216 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ054-056-101930- Coastal Horry-Coastal Georgetown- 216 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ107-101930- Inland New Hanover- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Above-normal tides and runoff from the heavy rainfall could produce minor coastal flooding along the lower Cape Fear River during both high tides Tue which may continue into Wed. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ017-023-024-032-033-039-055-058-059-101930- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-101930- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
In the hours before
Local storm report, Jan 9, 4:55 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
455 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Dmg 9 NE Elizabethtown 34.70N 78.48W
01/09/2024 Bladen NC Emergency Mngr
Tree down along Johnsontown Rd. near the intersection
with US-701.
&&
Event Number ILM2400008
ABWLocal storm report, Jan 9, 4:56 PM EST, 1 hour 3 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Wilmington NC
456 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Non-Tstm Wnd Dmg 9 NE Elizabethtown 34.70N 78.48W
01/09/2024 Bladen NC Emergency Mngr
Tree down along Johnsontown Rd. near the intersection
with US-701. Corrected to non-tstm wind damage.
&&
Corrected event...remarks
Event Number ILM2400008
ABWLocal storm report, Jan 9, 5:23 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
523 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Non-Tstm Wnd Dmg 6 NNE Whiteville 34.41N 78.68W
01/09/2024 Columbus NC Emergency Mngr
Tree down along Red Hill Rd. south of intersection with
Cruz Lane.
&&
Event Number ILM2400009
ABWLocal storm report, Jan 9, 5:39 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
539 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Non-Tstm Wnd Dmg 1 SW Florence 34.18N 79.79W
01/09/2024 Florence SC Amateur Radio
Two 12 inch diameter trees down near intersection of
Wisteria Drive and Edisto Drive. Time estimated based on
radar.
&&
Event Number ILM2400010
ABWLocal storm report, Jan 9, 5:50 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
550 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg 7 NNW St. Pauls 34.90N 79.01W
01/09/2024 Robeson NC Emergency Mngr
Numerous trees and power lines down in the Parkton
area.
&&
Event Number ILM2400011
ABWLocal storm report, Jan 9, 5:51 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
551 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg Red Springs 34.81N 79.18W
01/09/2024 Robeson NC Emergency Mngr
Numerous trees and power lines down in the Red Springs
area.
&&
Event Number ILM2400012
ABWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:19 PM EST | River Flood Warning | ILM | Robeson | 21 days |
| Jan 9, 12:15 PM EST | Special Weather Statement | ILM | Robeson | 15 min |
| Jan 9, 1:55 PM EST | Severe Thunderstorm Warning | ILM | Columbus | 50 min |
| Jan 9, 1:58 PM EST | Special Marine Warning | ILM | 62 min | |
| Jan 9, 2:49 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 41 min |
| Jan 9, 2:52 PM EST | Special Marine Warning | ILM | 38 min | |
| Jan 9, 2:55 PM EST | Special Marine Warning | ILM | 65 min | |
| Jan 9, 2:58 PM EST | Tornado Warning | ILM | Brunswick, Columbus | 47 min |
| Jan 9, 3:00 PM EST | Special Marine Warning | ILM | 60 min | |
| Jan 9, 3:11 PM EST | Coastal Flood Advisory | ILM | New Hanover | 8 hr |
| Jan 9, 3:34 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 56 min |
| Jan 9, 3:41 PM EST | Severe Thunderstorm Warning | ILM | Robeson | 49 min |
| Jan 9, 3:59 PM EST | Tornado Warning | ILM | Bladen, Robeson | 16 min |
| Jan 9, 4:01 PM EST | Special Marine Warning | ILM | 89 min | |
| Jan 9, 4:15 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 30 min |
| Jan 9, 4:21 PM EST | Tornado Warning | ILM | Brunswick, New Hanover | 24 min |
| Jan 9, 4:32 PM EST | Severe Thunderstorm Warning | ILM | Pender | 16 min |
| Jan 9, 4:39 PM EST | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 40 min |
| Jan 9, 4:59 PM EST | Severe Thunderstorm Warning | ILM | Robeson | 61 min |
| Jan 9, 5:06 PM EST | Tornado Warning | ILM | Pender | 12 min |
| Jan 9, 5:09 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 51 min |
| Jan 9, 5:26 PM EST | Special Marine Warning | ILM | 64 min | |
| Jan 9, 5:30 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 13 min |
| Jan 9, 5:34 PM EST | Tornado Warning | ILM | Brunswick, New Hanover | 15 min |
| Jan 9, 5:45 PM EST | Special Marine Warning | ILM | 45 min | |
| Jan 9, 5:45 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 60 min |
| Jan 9, 6:12 PM EST | Tornado Warning | ILM | Pender | 18 min |
| Jan 9, 6:23 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 22 min |
| Jan 9, 6:30 PM EST | Special Marine Warning | ILM | 60 min | |
| Jan 9, 6:43 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 77 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.